Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 221, NWS Kansas City, MO

July 22, 2008Linn County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 22, 2008, 9:14 PM CDT for Linn County, Miami County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2008, 9:14 PM CDT (02:14 UTC)
Expired
Jul 22, 2008, 10:15 PM CDT
In force
61 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Linn County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3006 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
2.1
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 230214
SVREAX
KSC107-121-230315-
/O.NEW.KEAX.SV.W.0221.080723T0214Z-080723T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL 1015 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREELEY...OR 14 MILES SOUTHWEST OF OSAWATOMIE...AND MOVING
  SOUTHEAST AT 26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKER BY 935 PM CDT.
  9 MILES SOUTHWEST OF FONTANA BY 950 PM CDT.
  LA CYGNE BY 1000 PM CDT.
  8 MILES NORTHEAST OF MOUND CITY BY 1010 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAGLE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3859 9506 3856 9473 3803 9472 3802 9507
TIME...MOT...LOC 0214Z 293DEG 23KT 3839 9515

$$

NRR
4 follow-up statements
000 
WWUS53 KEAX 230226
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT TUE JUL 22 2008

KSC107-121-230315-
/O.CON.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/
MIAMI KS-LINN KS-
926 PM CDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND
SOUTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 1015 PM CDT...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GREELEY...OR 12 MILES SOUTHWEST OF OSAWATOMIE...MOVING
SOUTHEAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKER BY 935 PM CDT.
  9 MILES SOUTHWEST OF FONTANA BY 945 PM CDT.
  LA CYGNE BY 1000 PM CDT.
  9 MILES NORTHEAST OF MOUND CITY BY 1005 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAGLE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3859 9506 3856 9473 3803 9472 3802 9507
TIME...MOT...LOC 0226Z 293DEG 23KT 3836 9506

$$

NRR
000 
WWUS53 KEAX 230239
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT TUE JUL 22 2008

KSC107-121-230315-
/O.CON.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/
MIAMI KS-LINN KS-
939 PM CDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN AND
SOUTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 1015 PM CDT...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PARKER...OR 12 MILES SOUTH OF OSAWATOMIE...MOVING
SOUTHEAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF FONTANA BY 945 PM CDT.
  LA CYGNE BY 1000 PM CDT.
  9 MILES NORTHEAST OF MOUND CITY BY 1005 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3859 9506 3856 9473 3803 9472 3802 9507
TIME...MOT...LOC 0239Z 293DEG 23KT 3833 9496

$$

NRR
000 
WWUS53 KEAX 230251
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT TUE JUL 22 2008

KSC121-230301-
/O.CAN.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/
MIAMI KS-
951 PM CDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI COUNTY IS
CANCELLED...

AT 945 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3838 9506 3839 9473 3803 9472 3802 9507
TIME...MOT...LOC 0251Z 300DEG 29KT 3826 9483

$$

KSC107-230315-
/O.CON.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/
LINN KS-
951 PM CDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN COUNTY IN
EAST CENTRAL KANSAS UNTIL 1015 PM CDT...

AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF PARKER...OR 8 MILES SOUTHWEST OF LA
CYGNE...MOVING SOUTHEAST AT 34 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF MOUND CITY BY 1000 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3838 9506 3839 9473 3803 9472 3802 9507
TIME...MOT...LOC 0251Z 300DEG 29KT 3826 9483

$$

NRR
000 
WWUS53 KEAX 230309
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 PM CDT TUE JUL 22 2008

KSC107-230320-
/O.EXP.KEAX.SV.W.0221.000000T0000Z-080723T0315Z/
LINN KS-
1010 PM CDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY IN EAST CENTRAL
KANSAS WILL EXPIRE AT 1015 PM CDT...

AT 1005 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3838 9506 3839 9473 3803 9472 3802 9507
TIME...MOT...LOC 0310Z 300DEG 29KT 3818 9466

$$

NRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:06 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Jul 22, 3:06 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT TUE JUL 22 2008

.DISCUSSION...

COMPLEX FORECAST IN THE SHORT TERM AS CONVECTIVE CHANCES CONTINUE TO
EVOLVE THIS AFTERNOON.  LOOKING AT A COMBINATION OF VIS SATELLITE
AND SFC OBSERVATION PLOTS REVEALS SEVERAL FEATURES OF INTEREST THIS
AFTERNOON.

CONVECTION DRIVING SOUTHWARD INTO THE OZARKS HAS PLACED A N-S
ORIENTATED OUTFLOW STRETCHING FROM STONE COUNTY UPWARDS TO WEST OF
KMCI. THIS OUTFLOW BOUNDARY HAS ALREADY REACHED PAST THE MO/KS STATE
LINE...AND OBSERVATIONS AND VIS SATELLITE HAVE SHOWED A GRADUAL
COOL DOWN AND STABILITY OF SFC TEMPERATURES BEHIND THIS BOUNDARY.
ACTUAL REMNANT STATIONARY FRONT IS STILL DRAPED ACROSS THE
CWA...STRETCHING FROM NORTH OF KMCI TO JUST SOUTH OF KIRKSVILLE.

THESE FEATURES ASIDE...CONVECTIVE COMPLEX THIS MORNING HAS SERVED TO
STABILIZE MUCH OF THE CWA EARLY THIS AFTERNOON. ONGOING CONVECTION
IN AREAS FROM KSTJ TO KDMO HAVE BEEN BASED ON WEAK ISENTROPIC LIFT
ALONG REMNANT H850 THETA-E AXIS AND EDGE OF MUCAPE AXIS.
TEMPERATURES IN THIS AREA HAVE STRUGGLED TO CLIMB UPWARDS AND STILL EXPECTING
TEMPERATURES TO BARELY REACH THE LOW 80S IN A GOOD CHUNK OF THE CWA.
FURTHER TO THE WEST...SLIGHTLY MORE UNSTABLE ENVIRONMENT
EXISTS...WITH UPWARDS OF 3-4K FT J/KG SBCAPE FOCUSED IN PORTIONS OF
EXTREME EASTERN KS/WESTERN MO WHERE READINGS HAVE JUMPED NEAR 90.

BIGGEST ISSUES THIS AFTERNOON REMAIN WITH CONVECTIVE INITIATION...AS
READINGS HAVE STRUGGLED TO REACH NEAR 90 IN THE WESTERN CWA AND THERE
IS NO APPARENT UPR WAVE TO FORCE CONVECTION ALONG THE REMNANT FRONT.
CONVECTIVE TEMPS REMAIN IN THE LOWER 90S...AND THE MOST FAVORABLE
AREA FOR THIS TO HAPPEN IS ACROSS THE FAR WESTERN AND SOUTHWESTERN
CWA. HOWEVER...DOMINATE N-S OUTFLOW BOUNDARY MAY BE FORCING HIGHEST
CHANCES OF PRECIP SOUTH INTO THE OZARKS AND POSSIBLY WEST INTO
KANSAS. NEVERTHELESS...THE POTENTIAL DOES EXIST FOR AT LEAST
SCATTERED TSRA DEVELOPMENT IN THE NEXT FEW HOURS MAINLY ALONG AND
SOUTHWEST OF A ST. JOSEPH TO BUTLER LINE. POINT SOUNDINGS INDICATE
SIGNIFICANT INSTABILITY WITH BULK SHEAR ONLY AROUND 15-20 KNOTS. FEEL
THE BIGGEST THREAT WOULD BE DAMAGING WINDS GIVEN INVERTED V-SOUNDINGS
LEADING TO UPWARDS OF 1500 J/KG OF DOWNDRAFT CAPE.

FURTHER THE TO EAST...AM STILL EXPECTING TO SEE ELEVATED CONVECTION
CONTINUE THROUGH THE EARLY EVENING...HOWEVER SVR CHANCES ARE
SOMEWHAT DIMINISHED ATTM DESPITE SFC BOUNDARY REMAINING IN THE AREA.
NEVERTHELESS...HIGHEST CONCENTRATIONS OF SHEAR ARE LOCATED TO THE
EAST WHICH MAY ALLOW AT LEAST THE POSSIBILITY FOR SMALL HAIL OR AN
ISOLATED DAMAGING WIND THREAT INTO EARLY EVENING GIVEN AMPLE
INSTABILITY ALOFT. WHAT ACTIVITY DOES FORM SHOULD DIMINISH AFTER SUNSET.

FOR TONIGHT AND WEDNESDAY...THETA-E AXIS IS EXPECTED TO CONTINUE TO
SINK TO THE SW THROUGH THE PERIOD.  WILL CONTINUE TO ADVERTISE
SLIGHT CHC POPS OVERNIGHT ACROSS THE SOUTHWESTERN THIRD AS LOW-LVL
JET MAY ONCE AGAIN TRY TO FOCUS ALONG THE BOUNDARY TOWARDS DAYBREAK.
OTHERWISE...WEDNESDAY WILL LIKELY BE A QUIET DAY OVER THE REGION
WITH ONLY AN ISOLATED SHOT OF A THUNDERSTORM ALONG THE MOISTURE
AXIS. AN EASTERLY SFC WIND COMPONENT AND SE LOW-LVL TRAJECTORY WILL
KEEP READINGS NEAR NORMAL.

BY WEDNESDAY NIGHT...MID-LVL DISTURBANCE WILL BEGIN TO LIFT THROUGH
THE NORTHERN ROCKIES.  THIS WILL INDUCE RETURN FLOW AND LIFT THE
MOISTURE AXIS BACK TO THE NORTHEAST.  ISENTROPIC LIFT WILL BE ON THE
INCREASE TOWARDS THU MORNING WITH MODELS CONTINUING TO ADVERTISE
ANOTHER MCS TO DEVELOP OVER THE WESTERN PLAINS.  BASED ON
THICKNESSES AND LOW-LVL TRAJECTORIES...HAVE BUMPED UP POPS FOR THE
DAYTIME HOURS OF THURSDAY AND INTO THURSDAY NIGHT. TEMPERATURES WILL
REMAIN TRICKY FOR THURSDAY...AS CLOUD COVER AND TIMING OF INCOMING
EML FROM THE WEST REMAINS UNCERTAIN. FOR NOW COUNTING ON CLOUDS TO
SCATTER OUT OVER THE WESTERN CWA WITH THE POTENTIAL FOR LOW 90S.
FURTHER TO THE NORTHEAST...CONVECTION WILL DRIVE THE DIURNAL TRENDS
AS THE POSSIBILITY EXISTS FOR ANOTHER THERMAL BOUNDARY TO BECOME
ESTABLISHED.

31

MEDIUM RANGE (FRIDAY-TUESDAY)

UPPER RIDGE OVER CENTRAL US FLATTENS OUT IN RESPONSE TO A SERIES OF
TROUGHS MOVING THROUGH POLAR JET STREAM. BY THE END OF THIS WORK
WEEK...THE RIDGE BUILDS BACK IN FURTHER WEST AS WARM AIR ADVECTION
OVER THE WESTERN US INCREASES UNDER THE UPPER RIDGE AND GULF OF
ALASKA TROUGH SLIDES SOUTHEAST. LINGERING MCS INTO FRIDAY MORNING
WILL BE FIRST CONCERN IN THE EXTENDED.

AS THE RIDGE AXIS AMPLIFIES OVER LEE SIDE OF ROCKIES...NORTHWEST
FLOW IS INDUCED OVER MIDWEST AND UPPER MISSISSIPPI VALLEY. THE UPPER
LOW OVER HUDSON BAY SAGS SLOWLY SOUTH...WHICH WILL AGAIN BRING
CHANCES OF BACK DOOR FRONT INTO NORTHERN MISSOURI. SATURDAY NIGHT
THERE IS A CHANCE THAT AN MCS COULD MOVE SOUTHEAST INTO NORTHERN
MISSOURI...OR THAT A LOW LEVEL JET WILL BE INDUCED AS LEE SIDE
CYCLOGENESIS OCCURS WHEN A SHORTWAVE MOVES OVER THE TOP OF THE
RIDGE. MODELS KEEP MOST OF THE ENERGY TO THE NORTH INTO IOWA ON
SATURDAY NIGHT INTO SUNDAY.

TIMING AGAIN THE ISSUE FOR THIS PERIOD AS SYNOPTIC FORCING NOT
STRONG ENOUGH TO DOMINATE OVER MCS COLD POOL BOUNDARIES...SO THE
CHALLENGE WILL BE TO DECIDE WHICH DAY HAS THE BEST CHANCE TO SEE
MESOSCALE BOUNDARIES IGNITE CONVECTION OR A WEAK SHORTWAVE MOVES
THROUGH THE RIDGE AND SOUTHEAST INTO THE AREA. MODELS TRY TO PRODUCE
TYPICAL SUMMERTIME MCS IN THE UPPER MIDWEST ON SUNDAY AFTERNOON INTO
MONDAY WITH AGAIN THE BEST CHANCE FURTHER NORTH IN IOWA.

TEMPERATURES WILL REMAIN WARM THROUGHOUT AS 850 MB TEMPS CONTINUE TO
INCREASE UNDER THE UPPER RIDGE. THERE MAY SOME
CHALLENGES...PARTICULARLY IN THE EAST PORTIONS OF THE FORECAST AREA
WHERE THE COOLER AIR MAY INTRUDE FROM THE BACK DOOR COOL FRONT.
ALSO...MESOSCALE COLD POOLS FROM OVERNIGHT MCS MAY ALSO KEEP THE MAX
TEMPERATURES IN THE NORTHERN FORECAST AREA SEVERAL DEGREES COOLER.

ADOLPHSON

&&

.AVIATION...

FOR THE 18Z TAFS...STILL UNSOLD ON THE IDEA OF WIDESPREAD CONVECTION
AFFECTING THE TERMINALS THIS AFTERNOON.  MID-LVL ACCAS CLOUDS
CONTINUE TO INDICATE THE PRESENCE OF ELEVATED INSTABILITY JUST TO
THE WEST OF THE TERMINALS.  HOWEVER...CONVECTIVE COMPLEX TO THE EAST
HAS SENT A RATHER STRONG OUTFLOW BOUNDARY WESTWARD THIS MORNING AND
STABILIZED MUCH OF THE CWA.  EVEN THOUGH CONVECTIVE TEMPS OFF OF 12Z
TOP SOUNDING WERE APPROACHING 100...WILL NEED TO KEEP AN EYE ON
WHERE THIS BOUNDARY RESIDES AS A FOCUS FOR SFC BASED CONVECTION.
WILL CONTINUE TO ADDRESS TAFS WITH A CB MENTION FOR A PERIOD THIS
AFTERNOON.  OTHERWISE..VFR CONDITIONS WILL PREVAIL AFTER SUNSET
WHICH COULD ALLOW FOR MVFR FOG FORMATION AT THE STJ AND/OR MCI
TERMINALS TOWARDS WEDNESDAY MORNING.

31

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 22, 1:00 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT TUE JUL 22 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN AREAS SOUTH OF HIGHWAY 36 THIS
AFTERNOON. HOWEVER...THUNDERSTORMS EARLIER ON TUESDAY COOLED SURFACE TEMPERATURES
IN AREAS ALONG AND EAST OF A LINE FROM ST. JOSEPH TO SEDALIA.
HOWEVER...A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS MAY BE
POSSIBLE THROUGH EARLY EVENING IN THESE AREAS.

THIS THUNDERSTORM COMPLEX HAS ALSO PUSHED AN OUTFLOW BOUNDARY OF
COOLER AIR WESTWARD...SITUATED EARLY TUESDAY AFTERNOON FROM KANSAS CITY
SOUTHWARD TO BUTLER. THIS BOUNDARY MAY SERVE AS BETTER FOCUS POINT
FOR ADDITIONAL THUNDERSTORM DEVELOPMENT IN A HIGHER AREA OF INSTABILITY
ACROSS EASTERN KANSAS AND EXTREME WESTERN MISSOURI BY THE MIDDLE OF
THE AFTERNOON. STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH DAMAGING
WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITION...SLOW STORM
MOVEMENT MAY ALLOW FOR LOCALIZED HEAVY RAIN IN ISOLATED LOCATIONS.
THE THREAT OF SEVERE THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE STRETCH OF WEATHER WILL CONTINUE THROUGH THE REMAINDER OF
THE WORK WEEK WITH PERIODIC THUNDERSTORM CHANCES FROM WEDNESDAY NIGHT
THROUGH FRIDAY. HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHWEST OF A LINE FROM
ST. JOSEPH TO CLINTON FROM MID AFTERNOON THROUGH EARLY EVENING.

31

In the hours before

Special weather statement, Jul 22, 9:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT TUE JUL 22 2008

KSZ057-060-230300-
LINN-MIAMI-
903 PM CDT TUE JUL 22 2008

...SIGNIFICANT WEATHER ALERT FOR LINN AND SOUTHERN MIAMI COUNTIES
UNTIL 1000 PM CDT...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...OR 14 MILES SOUTH OF OTTAWA...
MOVING SOUTHEAST AT 26 MPH.

UNLESS THE STORM STRENGTHENS...HAIL UP TO THE SIZE OF PENNIES AND
WINDS TO AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN LINN AND MIAMI COUNTIES...INCLUDING THE CITY OF PARKER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

NRR

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.